# SDR B4VR2019082900290

- Difficulty date: July 19, 2019
- Submitted: August 29, 2019
- Operation: General aviation
- Aircraft: N4400S
- Make and model: Piper PA-28-181
- Aircraft serial: 2843712
- Aircraft time: 6,738 hours
- Engine: Lyc O360A4M
- Engine time: 5,242 hours
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Carburetor
- Part number: 106102
- Part serial: 75129505
- Condition: Leaking
- Location: Engine
- Part time: 904 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

PILOT WAS TRYING TO START THE AIRCRAFT. THEY NOTICED THAT FUEL WAS LEAKING FROM THE COWLING DURING CRANKING. PILOTS TURNED EVERYTHING OFF AND SQUAWKED THE AIRCRAFT. REPAIR STATION FOUND IT TO BE LEAKING FROM THE CARB. SENT THE CARB OUT FOR INSPECTION TO QUALITY AIRCRAFT ACCESSORIES. SENT BACK A REPORT SAYING THAT THE BRASS FLOAT PONTOONS HAD FUEL IN THEM. THIS IS AN INDICATION THAT THERE IS A HOLE IN THE PONTOONS ALLOWING FUEL TO ENTER THE PONTOONS. THIS CAUSES THE PONTOON TO BECOME HEAVIER AND THEREFORE NOT ALLOWING THE FLOAT NEEDLE VALVE TO SHUT OFF THE FUEL INTO THE BOWL AT THE SPECIFIED FUEL LEVEL.
